Alert archive / South Carolina / Freeze Warnings in 2017
Freeze Warning 2, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Mar 4, 2017, 9:09 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 5, 2017, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 9:09 AM EST (14:09 UTC)
- In effect from
- Mar 5, 2017, 12:00 AM EST
- Expired
- Mar 5, 2017, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2446 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376 WWUS72 KCAE 041409 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 909 AM EST Sat Mar 4 2017 ...Freeze Warning... .It will be cold again tonight with Canadian high pressure ridging into the area. It will not be as cold Sunday night because of air mass modification and developing onshore flow as the ridge shifts eastward. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051400- /O.EXP.KCAE.FZ.W.0001.000000T0000Z-170304T1400Z/ /O.NEW.KCAE.FZ.W.0002.170305T0500Z-170305T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 909 AM EST Sat Mar 4 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... The National Weather Service in Columbia has issued a Freeze Warning...which is in effect from midnight tonight to 9 AM EST Sunday. * TEMPERATURES...Lows at or just below freezing. * IMPACTS...Freezing temperatures may kill sensitive plants left outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. You may want to take precautions to protect plants sensitive to freezing temperatures. . && $$
2 follow-up statements
004 WWUS72 KCAE 042330 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 630 PM EST Sat Mar 4 2017 ...Freeze Warning... .Canadian high pressure will settle over the area tonight. Clear skies and light wind will allow temperatures to fall to freezing and slightly below across much of the area late tonight. It will not be as cold Sunday night because of air mass modification and developing onshore flow as the ridge shifts eastward. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051400- /O.CON.KCAE.FZ.W.0002.170305T0500Z-170305T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 630 PM EST Sat Mar 4 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... * TEMPERATURES...Lows in the upper 20s and lower 30s. * IMPACTS...Freezing temperatures may kill sensitive plants left outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. You may want to take precautions to protect plants sensitive to freezing temperatures. . && $$
710 WWUS72 KCAE 050840 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 340 AM EST Sun Mar 5 2017 ...Freeze Warning... .Clear skies and light wind will allow temperatures to fall to freezing and slightly below across much of the area this morning. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051400- /O.CON.KCAE.FZ.W.0002.000000T0000Z-170305T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 340 AM EST Sun Mar 5 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES...Lows in the upper 20s and lower 30s. * IMPACTS...Freezing temperatures may kill sensitive plants left outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. You may want to take precautions to protect plants sensitive to freezing temperatures. . && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 4, 6:14 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 4, 6:14 AM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
614 AM EST Sat Mar 4 2017
.SYNOPSIS...
High pressure will build into the area promoting dry and
cooler weather through the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Temperatures should rise above freezing by 9 am. Freeze warning
remains in effect until then. Skies remaining mostly sunny
through the day. A slightly cooler airmass will push into the
area as dry high pressure moves closer to the region. Dewpoints
remain in the teens for the majority of the day. Afternoon highs
only around 60 degrees.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Mostly clear skies and light winds will allow temperatures to
drop back down to near freezing tonight. A freeze warning will
likely be necessary. An upper ridge will build east from the
southern Plains on Sunday while surface high pressure ridges
into the area from the north. This will allow temperatures to
moderate back to near normal, in the lower 60s north to upper
60s south. Clouds will increase Sunday night as moisture returns
to the area. This will result in temperatures several degrees
warmer than the previous few nights, in the upper 30s to middle
40s.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
The upper ridge will build over the eastern US on Monday while
surface high pressure slips off the coast. Low level moisture
appears too limited for showers Monday. A cold front will move
into the area during the Tuesday night/Wednesday morning time
frame with moisture increasing ahead of the front on Tuesday.
This will bring the next chance of showers to the area. Drier
air will return to the area in the wake of the front by Wednesday
afternoon. Dry surface high pressure will dominate Thursday and
Friday. Above normal temperatures are expected for most of the
long term forecast period.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions associated with dry airmass. Light and variable
winds through the period, although slight easterly component
through the day. Dry air will preclude any fog/stratus concerns.
EXTENDED AVIATION OUTLOOK...A chance of rain will return to the
area late Monday through Tuesday with restrictions possible.
&&
.FIRE WEATHER...
With the high pressure and dry air over the region minimum
relative humidity this afternoon will be around 20 percent, and
25 percent on Sunday. Although winds will be substantially
lighter through the weekend with the dry conditions over the
past two weeks the potential for fire starts will remain
elevated. As such the South Carolina Forestry Commission (SCFC)
has issued a Red Flag Fire Alert which discourages burning due
to current conditions. The Red Flag Fire Alert will remain in
place until further notice from SCFC...and with that in place
and winds lower through the weekend do not anticipate issuing
any fire danger statements.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning until 9 AM EST this morning for GAZ040-063>065-
077.
SC...Freeze Warning until 9 AM EST this morning for SCZ015-016-018-
020>022-025>031-035>038-041.
&&Hazardous weather outlook, Mar 4, 4:45 AM EST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 445 AM EST Sat Mar 4 2017 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-050945- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 445 AM EST Sat Mar 4 2017 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freeze Warning. Low humidity levels with somewhat dry fuel moisture levels will lead to enhanced fire danger this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A freeze warning or frost advisory will likely be required for Sunday morning. The threat of fire danger may continue through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Warnings in South Carolina, 2017Freeze Warnings in Georgia, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.